Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 31, 2013, 8:00 PM CDT for Jim Wells County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 31, 2013, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Jim Wells County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:00 PM CDT | HAIL 1 | 6 Nnw Lake Alice, TX | |
| Mar 31, 8:17 PM CDT | HAIL 1.75 | 1 Nw Alice, TX | QUARTER TO GOLFBALL SIZED HAIL REPORT IN AND JUST NORTH OF ALICE. |
| Mar 31, 8:17 PM CDT | HAIL 2.75 | Alice, TX | BASEBALL SIZE HAIL REPORTED BY FIRE CHIEF JUST NORTH OF ALICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS54 KCRP 010100 SVRCRP TXC249-010130- /O.NEW.KCRP.SV.W.0013.130401T0100Z-130401T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 800 PM CDT SUN MAR 31 2013 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JIM WELLS COUNTY IN SOUTH TEXAS... * UNTIL 830 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TECALOTE...OR 5 MILES NORTH OF ALICE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ALICE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR CENTRAL TEXAS. && LAT...LON 2765 9794 2778 9821 2795 9819 2793 9792 TIME...MOT...LOC 0100Z 301DEG 20KT 2781 9806 $$ TMT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:31 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 31, 6:31 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 631 PM CDT SUN MAR 31 2013 .DISCUSSION...SEVERE THUNDERSTORMS NORTH OF THE BRUSH COUNTRY ARE EXPECTED TO CONTINUE MOVING TO THE EAST-SOUTHEAST INTO THE INSTABILITY AXIS THAT EXTENDS TOWARD THE COASTAL BEND. 0-6 KM SHEAR AROUND 50 KNOTS AND MEAN LAYER CAPE VALUES UP TO 2000 J/KG EXIST OVER THE BRUSH COUNTRY AT THIS TIME. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE BRUSH COUNTRY TO THE COASTAL BEND UNTIL 06Z. && .PREV DISCUSSION... /ISSUED 625 PM CDT SUN MAR 31 2013/ DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW. AVIATION...LOW CONFIDENCE FCST FOR THIS EVENING. CONVECTION TO NW OF THE REGION MAY MOVE SE INTO S TX THIS EVENING. CONFIDENCE AT ANY ONE TERMINAL IS TOO LOW TO MENTION IN TAFS AT THIS TIME. SIGNIFICANT AMENDMENTS TO TAFS POSSIBLE THIS EVENING. OTHERWISE...BECOMING MVFR/IFR CIGS/VSBYS OVERNIGHT WITH LIFR POSSIBLE...WORST FLIGHT RULES AT KVCT/KCRP AND BEST AT KLRD. TRANSITIONING TO VFR DURING DAY MON ALL TERMINALS. LIGHT SE WINDS TONIGHT BECOMING MODERATE DURING DAY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 67 84 68 83 68 / 20 10 10 40 60 VICTORIA 65 83 66 80 62 / 30 10 10 50 80 LAREDO 69 91 69 87 66 / 20 10 20 40 40 ALICE 66 88 67 85 67 / 30 10 10 40 50 ROCKPORT 67 78 68 76 66 / 20 10 10 40 70 COTULLA 67 88 67 84 64 / 40 10 20 50 50 KINGSVILLE 67 87 68 83 69 / 20 10 10 40 50 NAVY CORPUS 69 77 69 79 69 / 20 10 10 40 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...SHORT TERM
Hazardous weather outlook, Mar 31, 5:08 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CDT SUN MAR 31 2013 TXZ229>234-239>247-011000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS ALONG AND NORTH OF A LINE FROM JUST NORTH OF LAREDO TO ALICE TO VICTORIA...FOR LATE THIS AFTERNOON AND EARLY EVENING. SHOULD STORMS DEVELOP THEY WILL HAVE THE RISK OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE BRUSH COUNTRY AND VICTORIA REGION. GMZ230-235-250-255-270-275-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 508 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL. STRONG NORTH TO NORTHEAST WIND IS EXPECTED BEHIND A COLD FRONT WEDNESDAY AFTERNOON INTO THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY WEDNESDAY NIGHT TO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 31, 6:56 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 656 PM CDT SUN MAR 31 2013 TXZ240-241-010030- DUVAL-JIM WELLS- 656 PM CDT SUN MAR 31 2013 ...A STRONG THUNDERSTORM WAS AFFECTING THE NORTHERN PORTIONS OF DUVAL AND JIM WELLS COUNTIES... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF RANCHO DE LA PARITA...OR 18 MILES NORTH OF SAN DIEGO...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:11 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 49 min |
| Mar 31, 7:25 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 50 min |
| Mar 31, 7:45 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 45 min |
| Mar 31, 8:16 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 44 min |
| Mar 31, 8:16 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 59 min |
| Mar 31, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 39 min |
| Mar 31, 9:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.